Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dropping a med?
May 5, 2006

I am taking Combivir, Viread and Sustiva, I am having face break outs, really bad on my forehead and nose area. I think it is the combivir. I stopped taking it and the break outs have worsened. Is there any reason I should be taking that drug. My vl is undetectable. I do need to see a dermatologist? Thank You

Response from Dr. Henry

Viread and Sustiva alone are likely not sufficient to provide lasting control for your HIV (though not well studied). Thus it is recommended that you still take the COmbivir or some other drug. If you have no history of resistance then commonly FTC would be used instead of the Combivir (FTC+ Viread= Truvada = i pill/day) as a convenient option. I do recommend seeing a dermatologist ( I often learn a lot when I refer patients to the skin specialist ultimately with the patient getting better results then if I had continued some for of empiric/guess work treatment). KH



Previous
Is this aids or hiv?
Next
Drug Combos and on going study

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement